A couple months ago I had an outbreak of shingles....in my throat. It was excruciating pain in my throat and ear. With medication, the blisters disappeared, but my sense of taste was all fouled up when I was able to eat again. At first, things tasted metallic or chemically, then that subsided and things tasted like cardboard, and now, I can taste mostly extremely salty or sweet food. In addition, the worst problem I'm having now is that I have the feeling that there is something stuck in my throat...something big. And I have a cough and a constant need to clear my throat. The ENT stuck a scope down my nose and looked around and saw only inflammation. I'm taking meds for acid reflux, but it keeps getting worse. Today I heard from two friends that their blood pressure medicine caused that same sensation. I was taking the blood pressure meds (Atacand) long before the shingles outbreak. I didn't think anything of it at the time, but I have for years had a problem with feeling a continual need to "clear my throat", but it wasn't painful or annoying as it is now. Could the shingles have "triggered" something that would make me sensitive to the BP medication? I'm at a loss for what to do. It's driving me bonkers.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.